Alert archive / Pennsylvania / River Flood Warnings in 2015
River Flood Warning 9, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood warning at Mar 10, 2015, 11:15 AM EDT for Fayette County, Greene County, Pennsylvania. It took effect at Mar 11, 2015, 1:27 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2015, 11:15 AM EDT (15:15 UTC)
- In effect from
- Mar 11, 2015, 1:27 PM EDT
- Expired
- Mar 12, 2015, 4:40 AM EDT
- In force
- 15 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fayette County, PA, Greene County, PA
The radar
The Pittsburgh radar (KPBZ), 76 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Monongahela River at Point Marion Lock and Dam (lower pool) (PMRP1).
- Action stage
- 20 ft
- Minor stage
- 26 ft
- Moderate stage
- 27 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03063000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 9:34 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 10, 9:34 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 934 AM EDT TUE MAR 10 2015 .SYNOPSIS... LOW PRESSURE EMERGING FROM THE SOUTHERN PLAINS WILL SPREAD RAIN OVER THE REGION TODAY AND TONIGHT. WARMER WEATHER WILL CONTINUE THROUGH THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... UPSTREAM HOURLY PRECIPITATION TOTALS LOOK TO BE AROUND 0.05 TO 0.10 ON AVERAGE...UP TO 0.15 ON IN MORE MODERATE RAIN...SO OPTED TO INCREASE OVERALL QPF AMOUNTS SLIGHTLY THROUGH TODAY...BUT NO OTHER CHANGES WERE NECESSARY AT THIS TIME. PREV DISCUSSION BELOW.. SXATELLITE AND UPPER AIR ANALYSIS INDICATES SPLIT FLOW OVER THE CONUS WITH A SHORTWAVE EMERGING FROM A SOUTHERN ROCKIES TROUGH. ON THE VAN OF THAT DISTURBANCE IS A DECENT MOISTURE PLUME WHICH WILL FUEL RAIN WITH THE ADVANCE OF THE SYSTEM TOWARD THE UPPER OHIO REGION TODAY. FORECAST ADJUSTMENTS...BASED ON A BLEND OF THE LATEST DETERMINISTIC TRENDS...INCLUDE A PRECIP PROBABILITY ESCALATION TO CATEGORICAL NUMBERS OVER AREAS FROM PITT SOUTHWARD...WITH LIKELY NUMBERS TO THE NORTH. DESPITE THE RISING POPS...WITH RELATIVELY WEAK AND PROGRESSIVE DYNAMICS...RAIN AMOUNTS ARE EXPECTED TO REMAIN ON THE LIGHT SIDE WITH A TENTH PROJECTED OVER THE I 80 CORRIDOR...ABOUT A QUARTER INCH BETWEEN I 80 AND I 70...THEN TRENDING TO A HALF INCH SOUTH OF I 70. THE QUESTION AREA WILL BE THE BASIN OF THE CHEAT RIVER...ESPECIALLY THE UPPER REACHES OVER TUCKER COUNTY WHERE TOTALS MAY APPROACH THREE QUARTERS TO AN INCH AS THE SURFACE LOW CROSSES. FOR THE MORNING ISSUANCE...HAVE FORECAST QPF CLOSE TO RFC GUIDANCE...WHICH WITH SNOW MELT...SUPPORTS A HEALTHY RISE ON THE CHEAT AND THE MON...BUT MAINTAINS BANK INTEGRITY. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... EITHER WAY...A TROUGH IN THE NORTHERN STREAM IS PROJECTED TO SHUNT THE WHOLE SCENARIO EASTWARD BY WEDNESDAY. WEDNESDAY HIGHS WERE FORECAST A FEW DEGREES ABOVE THE AVERAGES AS COLD ADVECTION WILL BE LIMITED WITH THE SURFACE HIGH BEING PUSHED OVER NEW ENGLAND IN RESPONSE TO THE DEEPENING TROUGH OVER THE SOUTHERN PLAINS. SHORTWAVE RIDGING IN ADVANCE OF THE AFOREMENTIONED MENTIONED TROUGH SHOULD ENSURE A DRY THURSDAY...WITH CONTINUED SEASONABLY WARM TEMPS UNDER THE RISING HEIGHTS. BY FRIDAY...THE SOUTHERN TROUGH IS FORECAST TO EMERGE...HENCE POPS WERE BUMPED TO LIKELY NUMBERS FOR RAIN BY LATE DAY. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... THE SOUTHERN TROUGH IS PROGGED TO CONTINUE RAIN THROUGH SATURDAY...AND LIKELY POPS WERE MAINTAINED. AS THAT WAVE EXITS... BRIEF TROUGHING ACROSS THE NORTHEASTERN CONUS IS PROGGED TO SET UP WITH A QUICK SHOT OF COOLER AIR LATE IN THE WEEKEND BEFORE THE FLOW FLATTENS OUT EARLY NEXT WEEK. RECENT OPERATIONAL MODELS HAVE COME INTO BETTER AGREEMENT...THOUGH DIFFERENCES IN STRENGTH AND TIMING OF INDIVIDUAL FEATURES EXIST. FAVORED THE WPC ENSEMBLE APPROACH FOR THE LONG TERM...BLENDED WITH THE WARMER GFS AND ECMWF GUIDANCE. && .AVIATION /13Z TUESDAY THROUGH SATURDAY/... CONDITINS WILL DETERIORATE TO IFR BY THIS AFTERNOON...WITH NORTHERN PORTS SEEING THE DECREASING TREND THE LATEST. THESE DIMINISHED CONDITIONS SHOULD PERSIST THROUGH TONIGHT UNTIL SOME IMPROVEMENT TO LOW MVFR IS SEEN LATE TONIGHT AS THE LOW BEGINS TO EXIT. .OUTLOOK.../WEDNESDAY THROUGH SATURDAY/... RESTRICTIONS WILL PERSIST INTO WEDNESDAY MORNING WITH EXITING LOW PRESSURE. RESTRICTION POTENTIAL WILL RETURN FRIDAY AND SATURDAY WITH LOW PRESSURE ACROSS THE OHIO VALLEY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 10, 3:20 AM EDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 320 AM EDT TUE MAR 10 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-110730- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 320 AM EDT TUE MAR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 11:15 AM EDT | River Flood Warning | PBZ | Fayette, Greene | 39 hr |
| Mar 10, 11:15 AM EDT | River Flood Warning | PBZ | Fayette, Washington, Westmoreland | 53 hr |
| Mar 10, 11:15 AM EDT | River Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 54 hr |
| Mar 10, 11:24 AM EDT | River Flood Advisory | PBZ | Allegheny | 7 days |
| Mar 10, 6:03 PM EDT | Dense Fog Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more | 15 hr |
| Mar 10, 11:15 AM EDT | River Flood Warning | PBZ | Preston | 38 hr |
Nearby
River Flood Warnings in Pennsylvania, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.